Flood, Stanly
- When
- March 7, 9:00 AM EST to 5:50 PM EST
- Where
- Stanly County, 2.82 mi SSE of Stanfield to 2.26 mi ENE of Porter
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.190, -80.420
Multiple roads flooded in the county.
In addition to a significant snow and ice storm for northern portions of the North Carolina Piedmont, the deepening coastal low also brought heavy rainfall of 2 to 4 inches to parts of the central and southern Piedmont that resulted in minor flooding during the morning and afternoon hours of the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
In addition to a significant snow and ice storm for northern portions of the North Carolina Piedmont, the deepening coastal low also brought heavy rainfall of 2 to 4 inches to parts of the central and southern Piedmont that resulted in minor flooding during the morning and afternoon hours of the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 7, 6:50 AM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 650 AM EST FRI MAR 7 2014 .SYNOPSIS...AN STRONG STORM SYSTEM OFF THE SOUTHEAST COAST WILL MOVE NORTHEAST ALONG THE COAST TODAY. THIS STORM SYSTEM WILL MOVE AWAY FROM THE AREA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 340 AM FRIDAY... WINTER STORM WARNINGS AND ADVISORIES WILL CONTINUE THIS MORNING. A WIND ADVISORY WILL BE IN EFFECT UNTIL 6PM. THE CORE OF A STRONG UPPER LOW IS CURRENTLY OVER THE FLORIDA PANHANDLE...WITH ITS ASSOCIATED 1005MB SURFACE LOW DUE EAST OF CHARLESTON PER LATEST REGIONAL SATELLITE AND SURFACE OBS. THE UPPER LOW WILL BEGIN TO LIFT TO THE EAST-NORTHEAST THIS MORNING WHILE THE SURFACE LOW TRACKS SLOWLY ALONG THE NC COAST....PASSING TO THE EAST OF HATTERAS BY 00Z THIS EVENING. THE LARGE PRECIP SHIELD ENCOMPASSING NEARLY ALL OF NC IS BEGINNING TO ERODE A BIT ON THE SOUTHERN EDGE AS THE DRY SLOT PUSHES NORTH. A STRONG FRONTOGENETICALLY DRIVEN BAND OF PRECIP HAS PUSHED NORTH OF I-40....AND WITHIN THIS BAND PRECIP HAS TRANSITIONED FROM FREEZING RAIN TO PERIODS OF MODERATE TO HEAVY SNOW AND SLEET...MAINLY FROM PERSON COUNTY DOWN TO THE TRIAD. A FEW REPORTS HAVE COME IN OVER THE PAST HOUR OR TWO...RANGING FROM 0.5" TO NEAR 2.5" IN PERSON COUNTY. ICE AMOUNTS ARE HARDER TO COME BY...BUT AN ICE SENSOR AT KINT REPORTS TWO TENTHS OF AN INCH. POWER OUTAGES ARE INCREASING VERY QUICKLY...ESPECIALLY ACROSS THE TRIAD...NO DOUBT AIDED BY THE REGULAR WIND GUSTS OF 25-30MPH. WHILE THE PRIMARY PRECIP BAND IS PUSHING NORTH TOWARD THE VA BORDER...THE SPC MESOANALYSIS STILL SHOWS STRONG 850-700MB FGEN DRAPED WEST-EAST ACROSS AREA...WITH STRONG MOISTURE TRANSPORT INTO THE REGION. THE APPROACHING DRY SLOT WILL TEND TO CUT DOWN ON QPF WITH TIME...BUT EXPECT THAT PERIOD OF HEAVIER PRECIP WILL CONTINUE FOR A FEW MORE HOURS. MEANWHILE...IR IMAGERY INDICATES CLOUD TOPS ARE COOLING RAPIDLY OVER WESTERN NC/SC WHICH SUGGESTS THE DEFORMATION BAND IS BEGINNING TO TAKE SHAPE. MODELS BRING THE DEFORMATION BAND WITH AND ADDITIONAL HALF INCH OF QPF DURING THE DAY. THE SURFACE WETBULB FREEZING LINE CURRENTLY STRETCHES FROM LEXINGTON- ASHEBORO-CHAPEL HILL-HENDERSON...AND IS BEGINNING REINFORCED BY A SURGE OF NORTHEASTERLY WINDS AND DRIER AIR OVER THE PIEDMONT OF VIRGINIA. NORTH OF THIS LINE...FREEZING RAIN WILL CONTINUE TO BE THE PRIMARY PTYPE...WITH PERIODS OF SLEET AND SNOW WITH HEAVIER PRECIP BANDS. THE WETBULB TEMPS SHOULD BEGIN TO CREEP UP AFTER SUNRISE WITH A LITTLE WARMING...BUT MAY LINGER ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT FOR A COUPLE ADDITIONAL HOURS. BEYOND 15Z...THERE IS SOME CONCERN THAT SOME DYNAMIC COOLING AND HIGHER PRECIP RATES WITH THE DEFORMATION BAND MAY ERODE THE 1-2C WARM NOSE (06Z KGSO RAOB) AN ALLOW SOME ADDITIONAL SNOW/SLEET THROUGH MIDDAY. WITH SURFACE TEMPS OF 32-34...ADDITIONAL ACCUMULATION WOULD BE LIMITED. CONFIDENCE IN THIS IS LOW...BUT IT WOULD BE MOST LIKELY WITHIN THE WARNING COUNTIES AND WOULD NOT REQUIRE UPGRADING. THE OTHER CONCERN WE HAVE ARE THE STEADY 30-35KT GUSTS IN THE EAST. WHEN COMBINED WITH THE AMOUNT OF RAIN THAT HAS FALLEN/WILL FALL TODAY AND WET SOIL...WE ARE CONCERNED ABOUT ADDITIONAL DOWNED TREES. THERE ARE OF COURSE THOUSANDS OF POWER OUTAGES IN THE WEST DUE TO WIND AND ICING...SO THE EASIEST COURSE OF ACTION IS TO ISSUE A WIND ADVISORY FOR THE ENTIRE CWA. THIS WILL BE IN EFFECT UNTIL 6PM TODAY. TONIGHT...PRECIP PULLS OUT FROM WEST TO EAST AND SHOULD CLEAR THE COASTAL PLAIN BY MIDNIGHT. HIGH PRESSURE BEGINS TO NOSE IN FROM THE SOUTHWEST WITH CLEARING SKIES. GUIDANCE SUGGESTS LOWS WILL DIP TO AROUND THE FREEZING MARK IN THE WEST...SO BLACK ICE IS AT LEAST WORTH NOTING AND CAN BE ADDRESSED LATER. LOWS 30-34. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 230 AM FRIDAY... FOR SAT/SAT NIGHT: THE MID LEVEL TROUGH WILL BE TRACKING WELL OUT OVER THE ATLANTIC BY DAYBREAK SAT... WITH FLAT MID LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES... AND A DRY/STABLE COLUMN. WE MAY SEE SOME SHALLOW LOW STRATUS AT DAYBREAK BUT PLENTIFUL SUNSHINE AND MIXING SHOULD SCOUR OUT ANY LOW CLOUDS BY MID MORNING. SLIGHTLY ABOVE NORMAL THICKNESSES SUPPORT HIGHS FROM 63- 67. THE SPLIT FLOW PERSISTS OVER NOAM THROUGH SAT NIGHT WITH A SHORTWAVE TROUGH CROSSING ONTARIO AND THE NRN GREAT LAKES... WHILE A SOUTHERN STREAM TROUGH HANGS BACK OVER THE SOUTHERN PLAINS INTO NRN MEXICO. THIS APPROACHING SHEAR AXIS WILL BE ACCOMPANIED BY A SURFACE FRONT... AND THESE WILL RESULT IN INCREASING MID CLOUDS SAT NIGHT. EXPECT PARTLY CLOUDY SKIES FOR MUCH OF THE NIGHT... WITH LOWS 40-45. FOR SUN/SUN NIGHT: THE NORTHERN STREAM WAVE WILL MOVE QUICKLY ACROSS THE NORTHEAST/CANADIAN MARITIMES ON SUNDAY WHILE THE SOUTHERN PORTION CONTINUES TO HANG BACK ACROSS TX AND NW MEXICO. THE NAM IS WEAKEST WITH THIS SOUTHERN TROUGH AND HAS TRENDED A BIT MORE PROGRESSIVE THAN THE GFS/ECMWF. PREFER THE SLOWER/STRONGER GFS/ECMWF SOLUTION BASED ON ITS CONSISTENCY AND AGREEMENT OF THE OP EC WITH ITS ENSEMBLE MEAN. THE SURFACE FRONT IS EXPECTED TO PUSH SOUTHWARD TOWARD THE NC/VA LINE (IN LINE WITH THE WEAKENING SHEAR AXIS ALOFT) SUNDAY MORNING BUT THE QUICK PASSAGE OF THE NORTHERN STREAM WAVE OUT OVER THE OPEN NW ATLANTIC SHOULD ALLOW A REBOUNDING OF MID LEVEL HEIGHTS AND SURFACE PRESSURES DURING THE DAY... SUCH THAT WE SHOULD SEE MINIMAL SENSIBLE WEATHER IMPACT FROM THIS GLANCING BLOW OF THE BACKDOOR FRONT... ASIDE FROM A PERIOD OF BROKEN CLOUD COVER. LOW LEVEL FLOW WILL REMAIN DOWNSLOPE OUT OF THE NW. THICKNESSES HOLD A BIT ABOVE NORMAL... SUPPORTING HIGHS FROM 62 NORTH TO 69 SOUTH. EXPECT MOSTLY CLEAR SKIES SUN NIGHT... ALTHOUGH THE POTENTIAL BACKING OF SURFACE WINDS AROUND TO WSW (AS THE GFS INDICATES) MAY BRING IN ENOUGH LOW LEVEL MOISTURE FOR SOME MORNING STRATUS/FOG. LOWS 38-44. -GIH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 335 AM FRIDAY... FOR MON/TUE: GENERALLY QUIET WITH A FLAT WNW MID LEVEL FLOW AND A W- E ORIENTED SURFACE HIGH PRESSURE AREA SITUATED OVER THE GULF COAST AND SOUTHEAST STATES. THE MID LEVEL LOW OVER NRN MEXICO IS EXPECTED TO OPEN UP AND TRACK EASTWARD TO THE NW GULF MON NIGHT/TUE (PROPELLED BY A DIGGING TROUGH... WHICH SHOULD RAISE HEIGHTS OVER THE CAROLINAS... INSTIGATING A STRENGTHENING SW SURFACE FLOW AND DRAWING IN WARMER AIR. EXPECT A FEW MID/HIGH CLOUDS WITH A PASSING DISTURBANCE JUST TO OUR NNE... BUT OTHERWISE WE SHOULD SEE PLENTY OF CLEAR/MOSTLY SUNNY SKIES. GFS/ECMWF SUGGEST THICKNESSES AROUND 20 M ABOVE NORMAL MON MORNING AND AROUND 30 M ABOVE NORMAL TUE MORNING. WILL FINALLY SEE SOME SPRINGLIKE WEATHER... WITH HIGHS OF 65-70 MON AND 70-75 TUE. LOWS IN THE UPPER 30S TO MID 40S. FOR WED/THU: THE NW GULF WAVE SHOULD CONTINUE TO KICK TO THE ENE WHILE DAMPENING OUT... AS DEEPENING MID LEVEL TROUGHING OVER THE FRONT RANGE AND PLAINS SHIFTS EASTWARD. THE ECMWF REMAINS MUCH DEEPER THAN THE GFS WITH THIS... DIGGING THIS TROUGH WELL INTO THE SRN PLAINS AS IT APPROACHES OUR AREA FROM THE WEST AND PHASES WITH THE NRN STREAM TROUGH OVER THE ERN SEABOARD BY THU. THE GFS HANGS THIS TROUGH BACK OVER THE FOUR CORNERS BUT ALLOWS AMPLIFICATION OF THE NRN STREAM OVER THE NORTHEAST/MIDATLANTIC STATES DURING THIS TIME. BOTH SOLUTIONS BRING A SURFACE LOW WITH ATTENDANT FRONT INTO AND THROUGH NC LATE WED INTO THU... BRINGING INCREASING RAIN CHANCES STARTING WED AND EXTENDING INTO THU... WITH COLDER POST-FRONTAL AIR MOVING IN ON THU. WILL GO WITH A COMPROMISE SOLUTION FOR THE SENSIBLE WEATHER (AS THE DETAILS ARE TOUGH TO RESOLVE AT THIS TIME) BUT LEAN TOWARD THE ECMWF TIMING... WITH SMALL RAIN CHANCES ARRIVING LATE TUE NIGHT STRETCHING THROUGH WED/WED NIGHT... EXITING EARLY THU. EXPECT INCREASED CLOUDS WED... A BIT COOLER BUT CONTINUED FAIRLY MILD... WITH MID-UPPER 60S FOR HIGHS. THICKNESSES SUPPORT HIGHS FALLING BACK INTO THE 50S FOR THU. -GIH && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 655 AM FRIDAY... A STRONG LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE COAST IN CONJUNCTION WITH AN AREA OF HIGH PRESSURE NOISING SOUTHWARD INTO THE PIEDMONT WILL CREATE WINDY CONDITIONS THROUGH THE MORNING HOURS ACROSS CENTRAL NC. THE STRONGEST WIND GUSTS (FROM THE NORTHEAST) WILL BE ALONG THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT WHERE GUSTS UP TO 35KTS WILL OCCUR. FREEZING RAIN MIXED WITH SLEET WILL CONTINUE AT KINT/KGSO THROUGH 14- 15Z BEFORE CHANGING OVER TO PREDOMINATELY RAIN. RAIN MAY MIX WITH SLEET AND SNOW LATE THIS MORNING...THOUGH CONFIDENCE IN THIS IS LOW AT THE MOMENT. ELSEWHERE TO THE EAST...RAIN AND DRIZZLE WILL CONTINUE FOR MOST OF THE DAY...WITH PRECIP ENDING FROM WEST TO EAST ACROSS THE AREA BETWEEN 21Z AND 06Z. CEILINGS WILL REMAIN MOSTLY AT IFR LEVELS...WITH IMPROVEMENT ONLY TO COME THIS EVENING AS OVERNIGHT AS SOME DRIER AIR SPREAD ACROSS THE AREA BEHIND THE DEPARTING LOW PRESSURE. HOWEVER...NEAR SURFACE MISTURE IS NOT EXPECTED TO CHANGE VERY MUCH...AND WITH SIGNIFICANT RAINFALL LAST EVENING AND TODAY...THERE IS THE POTENTIAL FOR FOG TO DEVELOP LATE TONIGHT. OUTLOOK... VFR CONDITIONS SHOULD PREVAIL SATURDAY INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON EST TODAY FOR NCZ007-021>023- 038. WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NCZ008>010- 024-025-039-040-073-074. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 439 AM EST FRI MAR 7 2014 NCZ011-026>028-041>043-075>078-083>086-088-089-080945- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 439 AM EST FRI MAR 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TODAY... INCLUDING SNOW AND ICE ACCUMULATION... SIGNIFICANT PRECIPITATION TOTALS... AND WIND GUSTS. NCZ008>010-025-040-073-074-080945- GRANVILLE-VANCE-WARREN-DURHAM-CHATHAM-STANLY-MONTGOMERY- 439 AM EST FRI MAR 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TODAY... INCLUDING SNOW AND ICE ACCUMULATION... SIGNIFICANT PRECIPITATION TOTALS... AND WIND GUSTS. NCZ007-021>024-038-039-080945- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 439 AM EST FRI MAR 7 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TODAY... INCLUDING SNOW AND ICE ACCUMULATION... SIGNIFICANT PRECIPITATION TOTALS... AND WIND GUSTS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FREEZING RAIN RANDLEMAN 35.82N 79.80W
03/07/2014 E0.25 INCH RANDOLPH NC TRAINED SPOTTER
2-3 FOOT DIAMETER TREES DOWN
&&
EVENT NUMBER RAH1401119
TCCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
800 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG KERNERSVILLE 36.12N 80.08W
03/07/2014 FORSYTH NC SOCIAL MEDIA
TREE DOWN.
0753 AM FREEZING RAIN BAHAMA 36.17N 78.88W
03/07/2014 E0.25 INCH DURHAM NC DEPT OF HIGHWAYS
AT LEAST A QUARTER-INCH OF ICE...UP TO A HALF-INCH.
&&
EVENT NUMBER RAH1401120
EVENT NUMBER RAH1401121
DJFPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
801 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW DURHAM 35.98N 78.92W
03/06/2014 M0.1 INCH DURHAM NC SOCIAL MEDIA
SNOW AND SLEET ACCUMULATION
0450 PM SLEET RANDLEMAN 35.82N 79.80W
03/06/2014 E0.0 INCH RANDOLPH NC PUBLIC
RAIN MIXED WITH SLEET.
0505 PM SLEET 3 NW JAMESTOWN 36.03N 79.97W
03/06/2014 M0.0 INCH GUILFORD NC EMERGENCY MNGR
MOSTLY SLEET MIXED WITH A LITTLE RAIN
0529 PM SLEET WINSTON-SALEM 36.10N 80.26W
03/06/2014 E0.0 INCH FORSYTH NC TRAINED SPOTTER
SLEET IN WINSTON-SALEM
0600 PM SLEET 5 W GREENSBORO 36.08N 79.92W
03/06/2014 M0.0 INCH GUILFORD NC TRAINED SPOTTER
TRACE OF SLEET ACCUMULATION NEAR PTI
0620 PM SNOW PFAFFTOWN 36.15N 80.30W
03/06/2014 M0.0 INCH FORSYTH NC SOCIAL MEDIA
SNOW BEGINNING TO COAT THE GROUND NEAR PFAFFTOWN
0630 PM SNOW 5 N ROXBORO 36.47N 78.98W
03/06/2014 E0.1 INCH PERSON NC TRAINED SPOTTER
SNOW COATING THE GROUND. NICKEL SIZE FLAKES.
0700 PM SLEET 1 NNE ROSEMARY 36.47N 77.69W
03/06/2014 M0.1 INCH HALIFAX NC TRAINED SPOTTER
MODERATE SLEET HAS COVERED CARS AND STARTED TO LIGHTLY
COVER THE GROUND.
0705 PM SNOW 4 NW ROXBORO 36.44N 79.03W
03/06/2014 M0.2 INCH PERSON NC TRAINED SPOTTER
QUARTER OF AN INCH OF WET SNOW.
0800 PM SLEET DREWRY 36.45N 78.30W
03/06/2014 M0.1 INCH WARREN NC EMERGENCY MNGR
MIX OF SLEET AND RAIN HAS RESULTED IN A LIGHT
ACCUMULATION OF SLEET ON THE GROUND AND SOME ROADS.
0830 PM SNOW BULLOCKSVILLE 36.48N 78.34W
03/06/2014 M0.5 INCH VANCE NC SOCIAL MEDIA
SNOW HAS CHANGED TO SLEET.
0900 PM SNOW 7 N ROXBORO 36.50N 78.98W
03/06/2014 M0.5 INCH PERSON NC TRAINED SPOTTER
HALF INCH OF SNOW ON GROUND. NOW ALL SLEET.
0935 PM SNOW SURL 36.32N 78.88W
03/06/2014 M0.5 INCH PERSON NC TRAINED SPOTTER
HALF INCH OF SNOW AND SLEET. CURRENTLY SNOWING.
0945 PM SNOW 2 S HIGH POINT 35.95N 80.00W
03/06/2014 E0.0 INCH GUILFORD NC BROADCAST MEDIA
TRACE OF SNOW AT WGHP STUDIOS
0945 PM SNOW 4 N HIGH POINT 36.04N 80.00W
03/06/2014 M0.2 INCH GUILFORD NC BROADCAST MEDIA
REPORT VIA WGHP
0945 PM SNOW TRINITY 35.89N 80.01W
03/06/2014 M0.0 INCH RANDOLPH NC BROADCAST MEDIA
TRACE OF SNOW. REPORT VIA WGHP.
1030 PM FREEZING RAIN GREENSBORO 36.08N 79.83W
03/06/2014 M0.00 INCH GUILFORD NC PUBLIC
1045 PM SNOW 5 NNW ROXBORO 36.47N 79.01W
03/06/2014 M1.4 INCH PERSON NC SOCIAL MEDIA
SNOW AND SLEET ACCUMULATION
1045 PM FREEZING RAIN MEBANE 36.09N 79.28W
03/06/2014 M0.00 INCH ALAMANCE NC SOCIAL MEDIA
1045 PM FREEZING RAIN HILLSBOROUGH 36.07N 79.10W
03/06/2014 M0.00 INCH ORANGE NC SOCIAL MEDIA
1100 PM SNOW 1 N ROXBORO 36.42N 78.98W
03/06/2014 M1.0 INCH PERSON NC TRAINED SPOTTER
ACCUMULATION OF SNOW AND SLEET.
1100 PM FREEZING RAIN SMITH REYNOLDS APT 36.14N 80.23W
03/06/2014 M0.05 INCH FORSYTH NC ASOS
MEASURED BY KINT ASOS
1106 PM SNOW OAK RIDGE 36.17N 79.99W
03/06/2014 M0.5 INCH GUILFORD NC SOCIAL MEDIA
SNOW AND SLEET ACCUMULATION
1115 PM SNOW HIGH POINT 35.98N 80.00W
03/06/2014 E0.0 INCH GUILFORD NC BROADCAST MEDIA
SNOW IS STARTING TO MIX WITH PREDOMINATELY FREEZING
RAIN.
1125 PM SNOW 5 N GREENSBORO 36.15N 79.83W
03/06/2014 E0.3 INCH GUILFORD NC TRAINED SPOTTER
SNOW AND SLEET ACCUMULATION NEAR LAKE JEANETTE
1125 PM SNOW 1 WNW GREENSBORO 36.08N 79.84W
03/06/2014 M0.2 INCH GUILFORD NC COCORAHS
1125 PM FREEZING RAIN 1 WNW GREENSBORO 36.08N 79.84W
03/06/2014 M0.10 INCH GUILFORD NC COCORAHS
1130 PM SNOW 4 N LEWISVILLE 36.15N 80.41W
03/06/2014 M0.2 INCH FORSYTH NC COCORAHS
1130 PM FREEZING RAIN 4 N LEWISVILLE 36.15N 80.41W
03/06/2014 E0.10 INCH FORSYTH NC COCORAHS
1200 AM SNOW PIEDMONT TRIAD APT 36.10N 79.94W
03/07/2014 M0.3 INCH GUILFORD NC ASOS
1200 AM FREEZING RAIN PIEDMONT TRIAD APT 36.10N 79.94W
03/07/2014 M0.10 INCH GUILFORD NC ASOS
1215 AM SNOW 5 W BURLINGTON 36.08N 79.54W
03/07/2014 E0.2 INCH ALAMANCE NC SOCIAL MEDIA
SNOW AND SLEET ACCUMULATION
1240 AM FREEZING RAIN RANDLEMAN 35.82N 79.80W
03/07/2014 M0.10 INCH RANDOLPH NC SOCIAL MEDIA
1245 AM FREEZING RAIN KERNERSVILLE 36.12N 80.08W
03/07/2014 M0.10 INCH FORSYTH NC SOCIAL MEDIA
1255 AM SNOW 1 WNW GREENSBORO 36.08N 79.84W
03/07/2014 M0.5 INCH GUILFORD NC COCORAHS
RECENTLY BEEN SLEET MIXED WITH SNOW. CURRENTLY MOSTLY
SLEET.
1255 AM FREEZING RAIN 1 WNW GREENSBORO 36.08N 79.84W
03/07/2014 E0.12 INCH GUILFORD NC COCORAHS
RECENTLY BEEN SLEET MIXED WITH SNOW. CURRENTLY MOSTLY
SLEET.
0100 AM SNOW 5 NNW ROXBORO 36.47N 79.01W
03/07/2014 M2.3 INCH PERSON NC TRAINED SPOTTER
SNOW AND SLEET ACCUMULATION
0100 AM FREEZING RAIN SMITH REYNOLDS APT 36.14N 80.23W
03/07/2014 M0.20 INCH FORSYTH NC ASOS
0150 AM SNOW PLEASANT GROVE 36.19N 79.33W
03/07/2014 M1.0 INCH ALAMANCE NC PUBLIC
1 INCH OF SNOW AND SLEET
0225 AM SNOW 5 WSW WINSTON-SALEM 36.07N 80.35W
03/07/2014 M0.5 INCH FORSYTH NC TRAINED SPOTTER
SNOW AND SLEET ACCUMULATION
0225 AM FREEZING RAIN 5 W WINSTON-SALEM 36.10N 80.35W
03/07/2014 E0.15 INCH FORSYTH NC TRAINED SPOTTER
ESTIMATED 0.10 TO 0.20 INCHES OF GLAZE
0453 AM SNOW PIEDMONT TRIAD APT 36.10N 79.94W
03/07/2014 M2.0 INCH GUILFORD NC ASOS
SNOW AND SLEET.
0547 AM FREEZING RAIN 1 S MEBANE 36.08N 79.28W
03/07/2014 E0.20 INCH ALAMANCE NC SOCIAL MEDIA
0554 AM FREEZING RAIN ASHEBORO 35.72N 79.81W
03/07/2014 E0.20 INCH RANDOLPH NC TRAINED SPOTTER
LARGE TREE LIMBS ARE BREAKING OFF.
0605 AM FREEZING RAIN ASHEBORO 35.72N 79.81W
03/07/2014 M0.25 INCH RANDOLPH NC TRAINED SPOTTER
MEASURED ONE QUARTER INCH OF ICE ON ELEVATED SURFACES
IN NORTH ASHEBORO.
0610 AM FREEZING RAIN ROXBORO 36.40N 78.98W
03/07/2014 E0.25 INCH PERSON NC TRAINED SPOTTER
1.25 INCHES TOTAL ACCUMULATION... 1 INCH SNOW...0.25
INCHES OF ICE.
0654 AM SNOW PIEDMONT TRIAD APT 36.10N 79.94W
03/07/2014 M2.1 INCH GUILFORD NC ASOS
FAA OBSERVER REPORTED 2.1 INCHES TOTAL ACCUMULATION...
PREDOMINANTLY SNOW.
0700 AM FREEZING RAIN 5 SE WELCOME 35.86N 80.18W
03/07/2014 E0.50 INCH DAVIDSON NC SOCIAL MEDIA
TREE DOWN ACROSS THE ROADWAY NEAR INTERSTATE 85 AND
DAVIDSON COMMUNITY COLLEGE.
0700 AM FREEZING RAIN 1 E ELON COLLEGE 36.10N 79.50W
03/07/2014 E0.40 INCH ALAMANCE NC SOCIAL MEDIA
0700 AM SLEET 1 E ELON COLLEGE 36.10N 79.50W
03/07/2014 E0.5 INCH ALAMANCE NC SOCIAL MEDIA
0710 AM SNOW 3 SW WINSTON-SALEM 36.07N 80.30W
03/07/2014 E2.0 INCH FORSYTH NC DEPT OF HIGHWAYS
SNOWING HARD. POWER OUT AROUND THE HANES MALL AREA.
ROADS TREACHEROUS.
0710 AM FREEZING RAIN 3 SW WINSTON-SALEM 36.07N 80.30W
03/07/2014 E0.25 INCH FORSYTH NC DEPT OF HIGHWAYS
SNOWING HARD. POWER OUT AROUND THE HANES MALL AREA.
ROADS TREACHEROUS.
0711 AM SNOW 7 N GREENSBORO 36.18N 79.83W
03/07/2014 M2.7 INCH GUILFORD NC TRAINED SPOTTER
SNOW AND SLEET COMBINATION.
0715 AM FREEZING RAIN GREENSBORO 36.08N 79.83W
03/07/2014 E0.25 INCH GUILFORD NC DEPT OF HIGHWAYS
AT LEAST A QUARTER INCH OF ICING. ROADS TREACHEROUS.
0718 AM FREEZING RAIN LEXINGTON 35.81N 80.26W
03/07/2014 E0.50 INCH DAVIDSON NC DEPT OF HIGHWAYS
AT LEAST A HALF-INCH OF GLAZING...SOME AREAS IN THE
COUNTY MORE. NUMEROUS POWER OUTAGES DUE TO DOWNED TREES.
GETTING NUMEROUS CALLS OF TREES DOWN.
0730 AM FREEZING RAIN ASHEBORO 35.72N 79.81W
03/07/2014 E0.25 INCH RANDOLPH NC DEPT OF HIGHWAYS
AT LEAST A QUARTER-INCH OF ICING...NOT QUITE A
HALF-INCH. AT LEAST 80 TREES REPORTED DOWN IN THE COUNTY
DUE TO COMBINATION OF ICING AND WIND.
0730 AM NON-TSTM WND DMG KERNERSVILLE 36.12N 80.08W
03/07/2014 FORSYTH NC SOCIAL MEDIA
TREE DOWN.
0735 AM FREEZING RAIN GRAHAM 36.06N 79.39W
03/07/2014 E0.25 INCH ALAMANCE NC FIRE DEPT/RESCUE
AT LEAST A QUARTER-INCH OF ICING...POSSIBLY UP TO A
HALF-INCH. ESTIMATED 28000 WITHOUT POWER. TREES DOWN
THROUGHOUT THE COUNTY.
0740 AM FREEZING RAIN HILLSBOROUGH 36.07N 79.10W
03/07/2014 E0.25 INCH ORANGE NC DEPT OF HIGHWAYS
AT LEAST A QUARTER-INCH OF ICE...UP TO A HALF-INCH
ESPECIALLY IN THE NORTHERN PART OF THE COUNTY. MANY
TREES DOWN DUE TO ICING AND THE WIND. NUMEROUS POWER
OUTAGES.
0745 AM FREEZING RAIN 5 SW LEXINGTON 35.76N 80.32W
03/07/2014 E0.25 INCH DAVIDSON NC TRAINED SPOTTER
ROADS CLEAR...ONE QUARTER INCH ESTIMATED ON ELEVATED
SURFACES. 1.71 INCHES OF RAIN IN THE PAST 24 HOURS...
0.38 IN THE PAST HOUR... CURRENTLY 32.5 DEGREES.
0747 AM FREEZING RAIN ALBEMARLE 35.36N 80.19W
03/07/2014 E0.00 INCH STANLY NC DEPT OF HIGHWAYS
TRACE TO POSSIBLY A TENTH-INCH. NOT A LOT OF GLAZING. A
COUPLE OF TREES DOWN IN THE COUNTY.
0750 AM FREEZING RAIN TROY 35.36N 79.89W
03/07/2014 E0.00 INCH MONTGOMERY NC DEPT OF HIGHWAYS
VERY LITTLE GLAZING. STANDING WATER ON AREA ROADS. ONLY
RAIN CURRENTLY.
0750 AM FREEZING RAIN ROXBORO 36.40N 78.98W
03/07/2014 E0.20 INCH PERSON NC DEPT OF HIGHWAYS
SLEET ACCUMULATION IS MOSTLY SLEET MIXED WITH SNOW.
SEVERAL TREES DOWN AROUND COUNTY SINCE 5 AM.
0750 AM SLEET ROXBORO 36.40N 78.98W
03/07/2014 E2.0 INCH PERSON NC DEPT OF HIGHWAYS
SLEET ACCUMULATION IS MOSTLY SLEET MIXED WITH SNOW.
SEVERAL TREES DOWN AROUND COUNTY SINCE 5 AM.
0750 AM FREEZING RAIN RANDLEMAN 35.82N 79.80W
03/07/2014 E0.25 INCH RANDOLPH NC TRAINED SPOTTER
2-3 FOOT DIAMETER TREES DOWN
0753 AM FREEZING RAIN BAHAMA 36.17N 78.88W
03/07/2014 E0.25 INCH DURHAM NC DEPT OF HIGHWAYS
AT LEAST A QUARTER-INCH OF ICE...UP TO A HALF-INCH.
&&
EVENT NUMBER RAH1401090 RAH1401056 RAH1401057 RAH1401058 RAH1401059
RAH1401060 RAH1401061 RAH1401063 RAH1401062 RAH1401065 RAH1401064
RAH1401066 RAH1401067 RAH1401068 RAH1401069 RAH1401070 RAH1401072
RAH1401074 RAH1401075 RAH1401076 RAH1401071 RAH1401078 RAH1401073
RAH1401077 RAH1401079 RAH1401082 RAH1401083 RAH1401080 RAH1401081
RAH1401084 RAH1401085 RAH1401086 RAH1401087 RAH1401088 RAH1401091
RAH1401092 RAH1401089 RAH1401093 RAH1401094 RAH1401095 RAH1401096
RAH1401097 RAH1401098 RAH1401099 RAH1401100 RAH1401101 RAH1401102
RAH1401108 RAH1401110 RAH1401111 RAH1401103 RAH1401104 RAH1401107
RAH1401105 RAH1401106 RAH1401109 RAH1401120 RAH1401112 RAH1401113
RAH1401115 RAH1401114 RAH1401116 RAH1401117 RAH1401118 RAH1401119
RAH1401121
VINCENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FREEZING RAIN HENDERSON 36.32N 78.41W
03/07/2014 E0.25 INCH VANCE NC DEPT OF HIGHWAYS
ESTIMATED QUARTER-INCH OF GLAZING IN TREES AND OTHER
ELEVATED SURFACES.
&&
EVENT NUMBER RAH1401122
DJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
810 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FREEZING RAIN WARRENTON 36.40N 78.16W
03/07/2014 E0.00 INCH WARREN NC DEPT OF HIGHWAYS
VERY LITTLE ICING. SOME GLAZING ON ROADS RESULTED IN
BLACK ICE LIKE CONDITIONS EARLIER IN SPOTS. VERY LITTLE
OR NO ACCUMULATION OF ICE OR SLEET.
&&
EVENT NUMBER RAH1401123
DJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN OXFORD 36.31N 78.59W
03/07/2014 E0.25 INCH GRANVILLE NC POST OFFICE
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER RAH1401124
GIHThe national radar mosaic for the moment the first event began.
7 flood. Local standard time, as filed.
Multiple roads flooded in the county.
North Carolina Highway 109 flooded at Old US 64 intersection.
Several small streams across southern Alamance County flooded. Flood water rising above bridge on Meadow Creek.
Multiple roads closed due to flooding across southern part of the county.
Carver road closed due to flooding.
Multiple roads flooded across the county.
Multiple roads closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509187, 509188, 509189, 509190, 509191, 509192, 509193.